Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 26, 2008, 3:13 PM CDT for 39 counties in Alabama. It took effect at Oct 27, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 27, 2008, 12:00 PM CDT
- Expired
- Oct 27, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 262013 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM 12 PM UNTIL 6 PM CDT MONDAY DUE TO RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND SUSTAINED WINDS OVER 10 MPH... ALZ011>015-017>050-270415- /O.NEW.KBMX.FW.W.0019.081027T1700Z-081027T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 313 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT MONDAY. A STRONG FRONT WILL PASS THROUGH CENTRAL ALABAMA TONIGHT USHERING IN VERY DRY AIR AND GUSTY NORTH WINDS. MONDAY AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE 20S AND 20 FOOT WINDS WILL BE 10 TO 15 MPH SUSTAINED FOR MOST OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
3 follow-up statements
000 WWUS84 KBMX 270042 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM 12 PM UNTIL 6 PM CDT MONDAY DUE TO RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND SUSTAINED WINDS OVER 10 MPH... ALZ011>015-017>050-271200- /O.CON.KBMX.FW.W.0019.081027T1700Z-081027T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 742 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT MONDAY. A STRONG FRONT WILL PASS THROUGH CENTRAL ALABAMA TONIGHT USHERING IN VERY DRY AIR AND GUSTY NORTH WINDS. MONDAY AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE 20S AND 20 FOOT WINDS WILL BE 10 TO 15 MPH SUSTAINED FOR MOST OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$ KSL
000 WWUS84 KBMX 271046 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 AM CDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM 12 PM UNTIL 6 PM CDT MONDAY DUE TO RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND SUSTAINED WINDS OVER 10 MPH... ALZ011>015-017>050-272100- /O.CON.KBMX.FW.W.0019.081027T1700Z-081027T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 546 AM CDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. A STRONG FRONT WILL PASS THROUGH CENTRAL ALABAMA TONIGHT USHERING IN VERY DRY AIR AND GUSTY NORTH WINDS. MONDAY AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE 20S AND 20 FOOT WINDS WILL BE 10 TO 15 MPH SUSTAINED FOR MOST OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
000 WWUS84 KBMX 272030 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA UNTIL 6 PM CDT THIS AFTERNOON DUE TO RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND SUSTAINED WINDS OVER 10 MPH... ALZ011>015-017>050-272300- /O.CON.KBMX.FW.W.0019.000000T0000Z-081027T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 330 PM CDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. IN THE WAKE OF A STRONG COLD FRONT...A DRIER AIRMASS HAS WORKED INTO CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE IN THE MIDDLE 20S TO LOW 30S WITH FOOT WINDS BETWEEN 10 1ND 15 MPH. CONDITIONS SHOULD GRADUALLY IMPROVE THROUGH SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 26, 12:46 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 26, 12:46 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SUN OCT 26 2008 .UPDATE...FOR AVIATION. && .PREV UPDATE... UPDATE THIS MORNING WAS MAINLY TO TWEAK TEMPERATURES OVER TUSCALOOSA AS FOG STUCK AROUND LONGER THAN EXPECTED THIS MORNING. TEMPERATURES EXPECTED TO REBOUND TO FORECAST HIGHS THIS AFTERNOON...BUT JUST A LITTLE SLOW GETTING THERE. 27/SWU && AVIATION...18Z TAF DISCUSSION. INCREASING AND GUSTY NORTHWESTERLY WINDS EXPECTED TONIGHT BEHIND A COLD FRONT MOVING THROUGH THE AREA. A SCT TO BKN 050 DECK MAY ACCOMPANY THE SWIFT MOVING FRONT. HAVE ELECTED NOT TO MENTION DUE TO SHORT NATURE AND NO RESTRICTION. BREEZY NORTHWEST WINDS TO WILL CONTINUE THROUGH THE END OF THE TAF PERIOD. JONES/90 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 26, 1:27 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT SUN OCT 26 2008 ALZ011>015-017>050-271827- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 PM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDS ARE EXPECTED TO INCREASE ACROSS CENTRAL ALABAMA TONIGHT...AS A SHARP DRY COLD FRONT RUSHES THROUGH THE AREA. EXPECT NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS OF 25 MPH OR GREATER BEGINNING AROUND MIDNIGHT IN THE NORTHWEST...REACHING THE FAR SOUTHEASTERN CORNER OF CENTRAL ALABAMA BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BREEZY AND GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS MONDAY. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY RESULT IN A HIGH FIRE DANGER ON MONDAY FOR CENTRAL ALABAMA. BEHIND THE COLD FRONT...THE COLDEST TEMPERATURES OF THE SEASON THUS FAR ARE EXPECTED...AND TEMPERATURES BOTH TUESDAY AND WEDNESDAY MORNING WILL APPROACH FREEZING IN PARTS OF NORTH CENTRAL ALABAMA. THE CHANCES OF A FREEZE OR FROST APPEAR TO BE LOW TUESDAY MORNING...AS THE WINDS ARE NOT EXPECTED TO DIE OFF COMPLETELY BY MORNING. WEDNESDAY MORNING...CALM WINDS MAY RESULT IN PATCHY TO WIDESPREAD FROST ACROSS CENTRAL ALABAMA...WITH TEMPERATURES FALLING AS LOW AS THE UPPER 20S IN NORMALLY COLDER LOCATIONS OF THE NORTH CENTRAL ALABAMA. FIRE CONDITIONS WILL ALSO NEED TO BE MONITORED FOR TUESDAY...ALTHOUGH WINDS ARE NOT EXPECTED TO BE AS HIGH...NOR THE HUMIDITIES AS LOW...AS THEY WILL BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JONES/90
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.